MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL SNARE SD-400

OLYMPUS MEDICAL SYSTEMS CORP. SINGLE USE ELECTROSURGICAL SNARE SD-400
Model Number SD-400U-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/04/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Event or Problem Description
Olympus reviewed the following literature: "risk of delayed bleeding after hot snare polypectomy and endoscopic mucosal resection in the colorectum with continuation of anticoagulants."     this retrospective study evaluated the risk of delayed bleeding after hot snare polypectomy and endoscopic mucosal resection in the colorectum with continuation of anticoagulants.A total of 137 patients (283 lesions), classified into continuation group of 50 patients (93 lesions) and discontinuation group of 87 patients (190 lesions) were included.Colonoscopies were performed using standard endoscopes (type cf-hq290zi, cf-hq290i, pcf-h290zi, or pcf-q260ji; olympus) after full bowel preparation and the instruments used for resection were captivatortm (boston scientific), snaremaster plus (olympus), and dualoop (medico¿s hirata) and all lesions included in this study were treated with electrocautery procedures and electrosurgical units (erbe icc 200, somo technology) set to 30 w for coagulation and cut mode.Delayed bleeding occurred in 12 lesions, and there was no significant difference in the incidence rates between the continuation and the discontinuation groups (3.2% vs.4.7%; p=0.756).Logistic regression analysis showed that continued use of anticoagulants was not a significant risk factor for delayed bleeding compared to anticoagulant discontinuation (odds ratio, 0.670; 95% ci, 0.177¿2.537; p=0.556).There was no significant difference in the incidence rate and risk of delayed bleeding, regardless of the length of the anticoagulant withdrawal period.In continuation group, hypertension occurred in 32 patients, diabetes mellitus occurred in 10 patients, atrial fibrillation occurred in 40 patients and in discontinuation group, hypertension occurred in 54 patients, diabetes mellitus occurred in 21 patients, atrial fibrillation occurred in 75 patients, deep vein thrombosis occurred in 5 patients.This study concluded that the continued use of anticoagulants, compared to their discontinuation, did not increase the risk of colorectal delayed bleeding after hsp and emr.This results suggest that current guideline recommendations for anticoagulant withdrawal before colonoscopic polypectomy may be reconsidered.    type of adverse events/number of patients: delayed post-polypectomy bleeding - 10 patients (12 lesions).
 
Additional Manufacturer Narrative
This report is being supplemented to provide a correction and additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information received from the author: in the medical opinion of the author, the olympus devices did not cause or contribute to the adverse events described in this literature.The author stated there was no olympus device malfunction.

Brand Name
SINGLE USE ELECTROSURGICAL SNARE SD-400
Common Device Name
ELECTROSURGICAL SNARE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key14748537
Report Number8010047-2022-10378
Device Sequence Number20224594
Product Code FDI
UDI-Device Identifier04953170408243
UDI-Public04953170408243
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSD-400U-10
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2022
Supplement Date Received by Manufacturer06/27/2022
Initial Report FDA Received Date06/20/2022
Supplement Report FDA Received Date07/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CF-HQ290ZI, CF-HQ290I, PCF-H290Z
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown